It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Please, I need help - Dermatologists have ruined my face

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-26-2002, 04:08 PM   #1
    sheastadium
    Junior Member
     
    sheastadium's Avatar
     
    Join Date: May 2002
    Location: NY, NY, USA
    Posts: 19
    sheastadium HB User
    Please, I need help - Dermatologists have ruined my face

    Dear friends,

    I want to share with you my horrible experiences dealing with dermatologists. I also would like to know if anyone has experienced this before.

    I've had acne for 10 years now since I was 14. I'm alomst 24 now. And when I was in high school, I took retin-A and it made my skin completely break out and I was on it for 6 months and it never got better. I had very minor acne before then and I just became a zitface afterwards. I stopped using it and used over-the-counter products but I have not fully recovered since then.

    My acne was under control until 2 months ago when I was drinking a lot every weekend and I was getting big breakouts from it. I went to a dermatologist again and she prescribed me Azelex and Erythromycin lotion and minocyclin. To my shock, less than a week after I took this, my face completely broke out into a rash and lots and lots of small pimples. i went back to the doctor and she said that it was working bc all the big ones were gone. And I put my faith in her. But to this day (2 months later) I have still not recovered back to where I was before I went to the doctor. I went back to her again recently and I was really, really shocked that she would say to me that it was because I am under a lot of stress because that is completely false. i am under no unusual stress at all. It was obvious that it was the medication that ruined my skin because just DAYS after starting to take it, my face just completely broke out. Since then i stopped using the initial medicine and have taken Differin regularly for 2 weeks now. It is slowly getting better, but I must reiterate slowly.

    I am shocked at this dermatologist how she would not take any responsibility for how this medicine had ruined my face. It has really destroyed my life. And the worst part of it all is that the derm cannot help me. She is blaming it on stress when i have had no unusual stress whatsoever.

    I am very frustrated and wonder how she could play me for such a fool like that. If she gives me something that my skin has a bad reaction to, then i would hope she would take some responsibility for it. but she does not.

    I would like to ask the forum whether anyone has ever had an experience like this where something was prescribed to you and it made your skin completely break out. If so, what did you do? Please, I need help.

    Thanks,
    Jay

     
    Sponsors Lightbulb
       
    Old 05-26-2002, 04:41 PM   #2
    KC Lee
    Senior Member
     
    KC Lee's Avatar
     
    Join Date: May 2002
    Location: LA, CA, USA
    Posts: 173
    KC Lee HB User
    Re: Please, I need help - Dermatologists have ruined my face

    Hey sorry to hear about that. I can understand where you are coming from. This is the exact reason why I have sworn off dermatologists forever. Not one of the precriptions I have been given have worked for me. I feel that for me, I can control it better on my own. I use skin care products specifically formulated to help acne and take supplements to help keep my body healthy.
    As far as her attitude goes, that isn't cool. In her defense a little though, doctors can only "guess" in a way. They don't know you personally and can only give you what they feel will be best by looking at you for a few minutes. They aren't with you everyday to see how the medication effects you individually. But, she could have been more simpathetic and offered you some advice. Sounds like she is kind of cold.
    But, it seems like you have very sensitive skin and need to be as gentle as possible. Also, stop drinking. I too noticed that I break out more when I drink a lot. It's hard but, alcohol isn't good for you anyway. It was hard for me to stop drinking because I just turned 21 but, I did it. Now when I go out, I'm the designated driver. I like Diet Coke better anyway!!!! Take care!

     
    Old 05-26-2002, 07:08 PM   #3
    Bobbi
    Junior Member
     
    Bobbi's Avatar
     
    Join Date: Apr 2002
    Location: Boston, MA, USA
    Posts: 34
    Bobbi HB User
    Re: Please, I need help - Dermatologists have ruined my face

    Jay, sorry too about your experience. And KC is right - doctors don't (can't) really know more than you do about you - particularly with skin which reacts differently in many people (of course they can never admit it - the blind faith we put on them is what gives them their power, and in a way sometimes the blind faith is what heals us not the medicine - you know how you feel better sometimes just because you went to see a doctor?) Anyway, since you now know what you know - be proactive about healing yourself - as KC says, quit drinking (I did for the same reason)- you're lucky you know some of what's causing you breakouts - don't wait on the doctor - she doesn't understand what you go through with a face full of zits!

     
    Old 05-27-2002, 01:09 PM   #4
    sheastadium
    Junior Member
     
    sheastadium's Avatar
     
    Join Date: May 2002
    Location: NY, NY, USA
    Posts: 19
    sheastadium HB User
    Re: Please, I need help - Dermatologists have ruined my face

    Thanks for your replies guys. I am just puzzled that my skin was not that bad and doctors made it 10 times worse and they will not take the responsibility for it.

    I will gut it out with differin for a while. Thanks.

     
    Old 05-27-2002, 03:22 PM   #5
    gobbleduck
    Member
    (female)
     
    gobbleduck's Avatar
     
    Join Date: May 2002
    Posts: 69
    gobbleduck HB User
    Re: Please, I need help - Dermatologists have ruined my face

    I think it's a good idea to stick it out with the differin. I broke out horribly when I first started using it, but my derm warned me that I would. It took about 3 months for me to see good results, and another couple after that before all the red splotches were gone. But it was worth it. I'm sorry you had such a bad experience with your doctor, but unfortunately that seems to be pretty common. I tried 4 dermatologists before I found one that listened to me and helped me. Good luck.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Does Levothyrox cause hair loss? Please HELP!!! Mrs_Richie Hair Loss / Alopecia 41 03-23-2007 06:48 AM
    Health Problems - No Diagnosis - Help Please kikikamal General Health 3 02-02-2007 09:55 AM
    Someone Please Help!!!!!! ventcrew Immune Disorders 2 01-09-2007 07:13 PM
    Im Sick Of This Dam Skin, Please Help Me As It Has Ruined My Life. Apache2 Acne 11 01-17-2006 11:42 AM
    PLEASE HELP! SKIN RUINED "NEED ADVICE" tracy1970 Acne 35 01-16-2006 08:02 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:01 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!